Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 14, NWS Austin/San Antonio, TX

April 4, 200926 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 4, 2009, 3:23 AM CDT for 26 counties in Texas. It took effect at Apr 5, 2009, 7:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 3:23 AM CDT (08:23 UTC)
In effect from
Apr 5, 2009, 7:00 AM CDT
Expired
Apr 5, 2009, 10:00 PM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
All 26 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3289 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 040823
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
323 AM CDT SAT APR 4 2009

...RED FLAG WARMING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY FOR
MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS EARLY
SUNDAY MORNING. NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS WILL CREATE
RED FLAG CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY SUNDAY AND SUNDAY EVENING. OTHERWISE ELEVATED FIRE
WEATHER CONDITIONS WILL PREVAIL ACROSS THE WESTERN SECTIONS OF
SOUTH CENTRAL THIS AFTERNOON AND ALL OF SOUTH CENTRAL TEXAS MONDAY
AFTERNOON AS A DRY AIRMASS REMAINS IN PLACE.


TXZ171-172-183>190-202>207-217>225-228-042130-
/O.UPG.KEWX.FW.A.0008.090405T1200Z-090406T0300Z/
/O.NEW.KEWX.FW.W.0014.090405T1200Z-090406T0300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
323 AM CDT SAT APR 4 2009

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS EARLY SUNDAY
MORNING. NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG
WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS WILL CREATE RED
FLAG CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY SUNDAY AND SUNDAY EVENING.  

OTHERWISE ELEVATED FIRE WEATHER CONDITIONS WILL PREVAIL ACROSS
THE WESTERN SECTIONS OF SOUTH CENTRAL THIS AFTERNOON...AND ALL OF
SOUTH CENTRAL TEXAS MONDAY AFTERNOON...AS A DRY AIRMASS REMAINS
IN PLACE ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
4 follow-up statements
000 
WWUS84 KEWX 042058
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 PM CDT SAT APR 4 2009

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY FOR
MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS EARLY
SUNDAY MORNING. NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY SUNDAY AND SUNDAY EVENING. OTHERWISE
ELEVATED FIRE WEATHER CONDITIONS WILL PREVAIL ACROSS THE WESTERN
SECTIONS OF SOUTH CENTRAL THROUGH EARLY THIS EVENING AND ALL OF
SOUTH CENTRAL TEXAS MONDAY AFTERNOON AS BREEZY AND DRY CONDITIONS
CONTINUE.

TXZ171-172-183>190-202>207-217>225-228-051200-
/O.CON.KEWX.FW.W.0014.090405T1200Z-090406T0300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
358 PM CDT SAT APR 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
SUNDAY...

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS EARLY
SUNDAY MORNING. NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS WILL CREATE
RED FLAG CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY SUNDAY AND SUNDAY EVENING.

OTHERWISE ELEVATED FIRE WEATHER CONDITIONS WILL PREVAIL ACROSS THE
WESTERN SECTIONS OF SOUTH CENTRAL THROUGH EARLY THIS
EVENING...AND ALL OF SOUTH CENTRAL TEXAS MONDAY AFTERNOON...AS A
DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION. ANOTHER DRY COLD
FRONT THURSDAY COULD POSSIBLY BRING ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 
A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 050914
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 AM CDT SUN APR 5 2009

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 10 PM CDT TODAY FOR
MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS
MORNING...BRINGING VERY DRY GUSTY NORTHERLY WINDS TO SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY TODAY AND THIS EVENING.

TXZ171-172-183>190-202>207-217>225-228-052030-
/O.CON.KEWX.FW.W.0014.090405T1200Z-090406T0300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
414 AM CDT SUN APR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING.
NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO 35
MPH WILL DEVELOP BEHIND THE COLD FRONT. ALONG WITH RELATIVE HUMIDITIES
FALLING INTO THE TEENS...CRITICAL FIRE WEATHER CONDITIONS WILL BE
CREATED ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY
THROUGH THIS EVENING.

OTHERWISE ELEVATED FIRE WEATHER CONDITIONS WILL PREVAIL ALL OF
SOUTH CENTRAL TEXAS BOTH MONDAY AND TUESDAY AFTERNOONS AS THE BREEZY
AND DRY CONDITIONS CONTINUE. A VERY DRY AIRMASS WILL REMAIN IN
PLACE ACROSS THE REGION UNTIL ABOUT MID WEEK. ANOTHER DRY COLD
FRONT THURSDAY COULD POSSIBLY BRING ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 052036
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT SUN APR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING
FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...
...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN
POSSIBLE OVER MUCH OF SOUTH CENTRAL TEXAS THROUGH THURSDAY...

.A STRONG SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO BUILD OVER
SOUTH CENTRAL TEXAS...BRINGING VERY DRY AND GUSTY NORTHERLY WINDS
TO THE AREA TODAY AND THIS EVENING. WINDS ARE EXPECTED TO DECREASE
AND BECOME LESS GUSTY...BUT ANOTHER DAY OF BREEZY NORTH WINDS IS
EXPECTED MONDAY. BREEZY AND DRY SOUTH WINDS ARE EXPECTED TUESDAY
AND WEDNESDAY...AND ANOTHER DRY FRONT IS EXPECTED THURSDAY.

TXZ171-172-183>190-202>207-217>225-228-060300-
/O.CON.KEWX.FW.W.0014.000000T0000Z-090406T0300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
336 PM CDT SUN APR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
 
EXPECT LATE AFTERNOON HUMIDITIES IN THE LOWER TEENS TO LOWER 20S
TO INCREASE SLOWLY THIS EVENING AS WINDS DECREASE LATE THIS
EVENING. BREEZY AND DRY CONDITIONS FROM NORTH WINDS WILL BRIEFLY
REACH NEAR CRITICAL LEVELS AGAIN MONDAY AFTERNOON.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL
ALL OF SOUTH CENTRAL TEXAS BOTH MONDAY AND TUESDAY AFTERNOONS AS
THE BREEZY AND DRY CONDITIONS CONTINUE. A MOSTLY DRY AIRMASS WILL
REMAIN IN PLACE ACROSS THE REGION THROUGH FRIDAY. ANOTHER DRY COLD
FRONT THURSDAY COULD POSSIBLY BRING ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS
WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO
CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY
SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL
OFFICIALS.

&&

$$
000 
WWUS84 KEWX 060309
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1009 PM CDT SUN APR 5 2009

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN
POSSIBLE OVER MUCH OF SOUTH CENTRAL TEXAS THROUGH THURSDAY...

.A STRONG SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO BUILD OVER
SOUTH CENTRAL TEXAS. ANOTHER DAY OF BREEZY NORTH WINDS IS EXPECTED
MONDAY. BREEZY AND DRY SOUTH WINDS ARE EXPECTED TUESDAY AND
WEDNESDAY...AND ANOTHER DRY FRONT IS EXPECTED THURSDAY.

TXZ171-172-183>190-202>207-217>225-228-060415-
/O.EXP.KEWX.FW.W.0014.000000T0000Z-090406T0300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
1009 PM CDT SUN APR 5 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:52 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 3, 11:52 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT FRI APR 3 2009

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT FEW HOURS BEFORE A
STRATUS DECK DEVELOPS ALONG THE ESCARPMENT. CIGS WILL LOWER TO
BORDERLINE MVFR/IFR BY 10-12Z. PATCHY LIMITATIONS TO VSBYS ARE
POSSIBLE IN AROUND DAYBREAK ALONG THE I-35 CORRIDOR. CONDITIONS
WILL IMPROVE TO VFR BY MID-MORNING. VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THE TAF PERIOD AT KDRT. SE-SLY SFC WINDS WILL
DIMINISH TO NEAR 10 KTS THIS EVENING AND PERSIST THROUGH THE REST
OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1011 PM CDT FRI APR 3 2009/

UPDATE...
WARM AIR ADVECTION IN THE LOWER BOUNDARY LAYER AND AN EASTWARD-
MOVING DRYLINE ACROSS OUR AREA ON SATURDAY WILL ALLOW FOR WELL-
ABOVE NORMAL TEMPERATURES. UPDATED FORECAST TO INCREASE MAX TEMPS
SATURDAY BY 5-7 DEGREES ALONG THE I-35 CORRIDOR BASED ON 00Z NAM12
MODEL DATA AND ASSOCIATED MOS...WHICH LOOK TO HANDLE THIS SCENARIO
BETTER THAN PREVIOUS CYCLES OF THE GFS.

PREV DISCUSSION... /ISSUED 408 PM CDT FRI APR 3 2009/

DISCUSSION...
BRISK SOUTHERLY WINDS CONTINUED ACROSS MUCH OF SOUTH CENTRAL TEXAS
THIS AFTERNOON DUE TO DEEPENING LOW PRESSURE IN THE CENTRAL PLAINS
AHEAD OF AN UPPER TROUGH OVER THE GREAT BASIN. DRIER HAS MIXED TO
THE SURFACE KEEPING INCREASED LOWER LEVEL MOISTURE TO OUR SOUTH.
AFTER SUNSET, THIS MOISTURE SHOULD FINALLY MOVE NORTH BRINGING LOW
CLOUDS TO ALL BUT THE FAR WEST. STRONG LOW LEVEL JET WILL INHIBIT
MUCH FOG FORMATION. THE DRYLINE WILL MIX EAST ON SATURDAY WITH
TEMPERATURES RISING INTO THE 90S ACROSS THE RIO GRANDE PLAINS.
MOSTLY 80S CAN BE EXPECTED ELSEWHERE AS LOW CLOUDS ERODE TO THE
EAST. THE MAIN UPPER TROUGH WILL MOVE OUT ACROSS THE CENTRAL
PLAINS INTO THE UPPER MISSISSIPPI VALLEY SATURDAY THROUGH SUNDAY.
THIS WILL BRING A COLD FRONT INTO THE AREA EARLY SUNDAY. PWS RISE
TO 1.4 INCHES ALONG THE FRONT AND FAVORABLE UPPER JET DYNAMICS.
THERE IS A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR EASTERN AREAS.
WINDY AND DRY CONDITIONS WILL RETURN BY LATE SUNDAY MORNING,
HOWEVER SHOULD STAY BELOW WIND ADVISORY LEVELS AS SECONDARY TROUGH
HANGS BACK TO THE WEST MOVING THROUGH EARLY MONDAY. HIGH PRESSURE
CONTINUES TO BUILD INTO THE AREA THROUGH EARLY TUESDAY AS AN UPPER
TROUGH AMPLIFIES ACROSS THE EASTERN STATES. WINDS SHOULD STAY UP
PREVENTING TEMPERATURES FROM PLUMMETING IN SPITE OF LOW DEWPOINTS
KEEPING THE POTENTIAL FOR FREEZING TEMPERATURE CONFINED TO A FEW
VALLEY SPOTS IN THE HILL COUNTRY SUNDAY AND MONDAY NIGHTS. ANOTHER
UPPER TROUGH, CURRENTLY SEEN IN THE GULF OF ALASKA WILL MOVE INTO
THE GREAT BASIN ON TUESDAY ALLOWING THE UPPER TROUGH TO MOVE TO
THE EAST COAST. THE SURFACE HIGH ALSO MOVES OFF TO THE EAST
ALLOWING FOR SOUTHERLY WINDS TO RETURN LATE TUESDAY INTO
WEDNESDAY WITH AN INCREASE IN MOISTURE WEDNESDAY NIGHT. THE UPPER
TROUGH MOVES ACROSS THE SOUTHERN PLAINS ON THURSDAY. THE DRYLINE
WILL ADVANCE EAST ACROSS THE AREA ON THURSDAY. FAVORABLE UPPER JET
AND SOME MOISTURE CONVERGENCE WILL BRING LOW CHANCE POPS ACROSS
THE EAST LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. A WEAK COLD
FRONT WILL MOVE INTO THE AREA LATE THURSDAY INTO EARLY FRIDAY
KEEPING MOISTURE LEVELS LOW. HAVE GENERALLY GONE WITH GUIDANCE
TEMPERATURES, EXCEPT IN A FEW SPOTS.

FOR THE EASTER WEEKEND, JUST BEYOND THIS FORECAST PERIOD, THE
MODELS SHOW ANOTHER UPPER TROUGH AND COLD FRONT. THIS UPPER TROUGH
IS CURRENTLY APPROACHING THE ALEUTIAN ISLAND CHAIN. THIS SYSTEM IS
INDICATED TO BE SLOWER MOVING WITH BETTER MOISTURE (PWS OF 1.5
INCHES). IF THIS VERIFIES, THEN A GOOD CHANCE OF RAIN CAN BE
EXPECTED.

FIRE WEATHER...
DRY AIR REMAINS ALONG THE RIO GRANDE VALLEY THIS AFTERNOON WITH
SOUTHERLY WINDS OF 20 TO 25 MPH. RED FLAG CONDITIONS WILL PERSIST
INTO THIS EVENING BEFORE RELATIVE HUMIDITIES RECOVER AND WINDS
DECREASE. A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS
EARLY SUNDAY. NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS WILL CREATE
POTENTIAL RED FLAG CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS.
OTHERWISE...ELEVATED OR NEAR CRITICAL FIRE WEATHER CONDITIONS CAN
BE EXPECTED ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT
SEVERAL DAYS DUE TO THE PASSAGE OF THE SYSTEMS MENTIONED ABOVE
KEEPING MOISTURE LEVELS LOW, EXCEPT FOR BRIEFLY AHEAD OF EACH
SYSTEM. THERE IS A SLIGHT CHANCE OF WETTING RAINS ACROSS EASTERN
AREAS LATE WEDNESDAY NIGHT INTO EARLY THURSDAY AS AN UPPER LEVEL
DISTURBANCE AND COLD FRONT MOVE ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              57  87  59  76  44 /  -   -   10  -    0
AUSTIN BERGSTROM INTL AIRPORT  53  86  55  76  42 /  -   -   10  -    0
NEW BRAUNFELS MUNI AIRPORT     55  89  55  76  43 /  -   -   10  -    0
BURNET MUNI AIRPORT            56  84  55  71  40 /  -   -   -   -    0
DEL RIO INTL AIRPORT           59  92  60  87  44 /   0   0  -    0   0
GEORGETOWN MUNI AIRPORT        55  84  59  73  41 /  -   -   10  -    0
HONDO MUNI AIRPORT             56  88  55  79  40 /  -   -   -   -    0
SAN MARCOS MUNI AIRPORT        55  87  57  77  42 /  -   -   10  -    0
LA GRANGE - FAYETTE REGIONAL   55  84  61  74  40 /  -   10  20  10   0
SAN ANTONIO INTL AIRPORT       57  88  58  78  43 /  -   -   10  -    0
STINSON MUNI AIRPORT           56  88  58  80  44 /  -   -   10  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...
BURNET...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GONZALES...GUADALUPE...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LLANO...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...WILSON...
ZAVALA.

&&

11/25
Hazardous weather outlook, Apr 3, 8:03 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CDT FRI APR 3 2009

TXZ171>173-183>194-202>209-217>225-228-050115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
803 PM CDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY ACROSS MOST OF
SOUTH CENTRAL TEXAS. EXPECT ANOTHER STRONG DRY COLD FRONT TO MOVE
INTO SOUTH CENTRAL TEXAS EARLY SUNDAY.

OUTSIDE OF THE STRONGER CRITICAL FIRE WEATHER EVENT EXPECTED
SUNDAY...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO THREATEN PARTS SOUTH CENTRAL TEXAS EACH DAY SATURDAY
THROUGH NEXT FRIDAY...DUE TO EITHER FRONTS OR STRONG SOUTH WINDS
RETURNING BEHIND SURFACE HIGH PRESSURE RIDGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.